Alert archive / Indiana / Tornado Warnings in 1996
Tornado Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 1996, 6:02 PM EST for Pike County, Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 6:02 PM EST (23:02 UTC)
- Expired
- May 26, 1996, 7:00 PM EST
- In force
- 58 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pike County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 262302 TORPAH INC125-270000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 602 PM CDT (602 PM EST) SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 700 PM CDT (700 PM EST) FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...PIKE COUNTY A POSSIBLE TORNADO IS EXPECTED TO THROUGH OR NEAR WINSLOW BY 610 PM. AT 600 PM DOPPLER RADAR INDICATED ANOTHER POSSIBLE TORNADO 30 MILES NORTHEAST OF EVANSVILLE NEAR GLEZEN. MOVEMENT WAS TO THE EAST AT 30. A FUNNEL CLOUD WAS REPORTED WEST OF WINSLOW IN THE SAME AREA RADAR SHOWS A POSSIBLE TORNADO. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. DS &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 12:56 PM EST, 5 hours 6 minutes earlier.
Area forecast discussion, May 26, 12:56 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT SUN MAY 26 1996 LATEST 1 KM VSBL PIX SHOWS BNDRY ALONG AXIS OF MOST RECENT WX WATCH... FROM EAST OF HOP NWWD TO NEAR OWB. THIS BNDRY EXTENDS FURTHER NWWD TO NEAR MVN...WHERE STORMS ARE INCRSG. SOME OF THESE STORMS MAY BECOME SVR ACRS SRN IL AS WELL. NEXT SYSTEM OVR THE PLAINS SHOULD KEEP THE RADARS BUSY NEXT 24 TO 36 HRS. WIND FIELDS SHOULD INCREASE AT ALL LEVELS...WITH 40 KTS AT 850 MB BY 12Z MON. LOW LVL WAA WILL CONTINUE TO KEEP AIR MASS MORE THAN UNSTBL ENUF FOR SVR WX. MOISTURE SHOULD BE ADEQUATE FOR SVR...WITH SFC DEW POINTS NEAR 70. AS UPR LVL SUPPORT INCREASES...TRW SHUD BECOME MORE LKLY LATE TONIGHT AND ESP MONDAY. MAIN QUESTION IS WHERE THE LOW LVL CONVERGENCE WILL BE STRONGEST. BNDRYS ARE DRIFTING ALL AROUND TODAY...AND NEW ONES ARE LKLY TO FORM TODAY. THE ETA APPEARS TO FOCUS THE PCPN TO THE NORTH OF PAH...ALONG THE SFC FRONT. SLGLTLY HIER POPS APPEAR REASONABLE TO THE NORTH. . PARTS OF SW INDIANA/SE IL/NW KY HAVE BEEN DRENCHED BY MCS LAST NIGHT... THEN MORE SCT TRW THIS AFTN. FLOOD THREAT NEEDS TO BE WATCHED IN THIS AREA. MVN-EVV-OWB AREAS SAW .5 TO 1 INCH RAINFALL PAST 24 HRS...WITH LOCAL AREA OF 2 TO 3 INCHES NEAR KY/IN/IL INTERSECTION. WARMER FWC TEMPS HAVE BEEN BETTER THAN FAN LAST FEW DAYS. WILL STAY WITH THEM. AREA LOW HIGH POP SWIN UPR 60S LWR 80S 5/6 SIL(MVN) UPR 60S LWR 80S 5</6 SIL(CIR) NEAR 70 MID 80S 4/5 WKY NEAR 70 MID 80S 3/5 SEMO NEAR 70 MID 80S 3/6 MY
In the hours before
Special weather statement, May 26, 3:00 PM EST, 3 hours 2 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 258 PM CDT SUN MAY 26 1996 ...SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...AND WESTERN KENTUCKY... IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND PARTS OF WESTERN KENTUCKY...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. THE KENTUCKY COUNTIES UNDER A WATCH UNTIL 8 PM ARE THOSE ALONG AND WEST OF A LINE FROM UNION TO CRITTENDEN...LYON...AND TRIGG. THE REST OF WESTERN KENTUCKY IS UNDER A WATCH UNTIL 6 PM. THIS INCLUDES THE COUNTIES OF CHRISTIAN...TODD...MUHLENBERG...HOPKINS...WEBSTER... MCLEAN...DAVIESS...AND HENDERSON. PERSONS OUTDOORS THIS AFTERNOON...ESPECIALLY BOATERS AND CAMPERS... SHOULD KEEP AN EYE TO THE SKY. BE PREPARED TO MOVE TO A REINFORCED SHELTER ON SHORT NOTICE. A STORM NEAR OWENSBORO KENTUCKY PRODUCED DIME SIZE HAIL JUST BEFORE 3 PM. YORK
Local storm report, May 26, 3:04 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
256 PM OWENSBORO KY 3/4" DIAMETER HAIL REPORTED
05/26/96 DAVIESS BY DES COORDINATOR IN OWB.
WIND GUSTS ESTIMATED IN EXCESS
OF 50 MPH.Special weather statement, May 26, 4:48 PM EST, 1 hour 14 minutes before
MOZ076-086-087-100-107>112-114-270345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 450 PM CDT SUN MAY 26 1996 ...SEVERE THUNDERSTORM WATCH NUMBER 445 HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI... THUNDERSTORMS THAT EARLIER PROMPTED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST MISSOURI HAVE MOVED EAST ACROSS THE MISSISSIPPI RIVER. THUS...SEVERE THUNDERSTORM WATCH NUMBER 445 FOR SOUTHEAST MISSOURI HAS BEEN CANCELLED. JONES
Special weather statement, May 26, 4:59 PM EST, 1 hour 3 minutes before
INZ081-082-085>088-262345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 455 PM CDT SUN MAY 26 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHWEST INDIANA UNTIL 11 PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT/EST. THIS WATCH INCLUDES EVANSVILLE AND BOONVILLE. SCATTERED THUNDERSTORMS WERE MOVING INTO SOUTHWEST INDIANA LATE THIS AFTERNOON. A FEW WERE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. P@ERSONS IN AND NEAR THE WATCH AREA SHOULD REMAIN ALERT FOR POTENTIALLY DAMAGING STORMS. OUTDOOR ENTHUSIASTS...INCLUDING CAMPERS AND BOATERS...SHOULD BE READY TO MOVE TO A REINFORCED STRUCTURE ON SHORT NOTICE. YORK
Local storm report, May 26, 5:31 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 PM PIKE IN .25 INCH HAIL
05/26/96 PETERSBURG REPORTED BY HAM WEATHER
SPOTTER
DSLocal storm report, May 26, 5:36 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM PIKE IN A TREE WAS REPORTED DOWN
05/26/96 PETERSBURG REPORTED BY PIKE COUNTY
DISPATCH
DSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:27 PM EST | Severe Thunderstorm Warning | PAH | Vanderburgh | 63 min |
| May 25, 10:32 PM EST | Severe Thunderstorm Warning | PAH | Gibson | 58 min |
| May 25, 11:03 PM EST | Severe Thunderstorm Warning | PAH | Pike | 57 min |
| May 26, 4:58 PM EST | Severe Thunderstorm Warning | PAH | Pike | 47 min |
| May 26, 5:14 PM EST | Tornado Warning | PAH | Pike | 46 min |
| May 26, 6:51 PM EST | Tornado Warning | PAH | Spencer | 39 min |
Nearby
Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.